×

zbMATH — the first resource for mathematics

Existence and asymptotics of eigenvalues of indefinite systems of Sturm-Liouville and Dirac type. (English) Zbl 0993.34024
Authors’ abstract: Existence and asymptotic behavior of eigenvalues of indefinite Sturm-Liouville and Dirac systems with integrable coefficients are investigated using Prüfer angle analysis. The results generalize those previously obtained by Atkinson, Mingarelli, Gohberg and Krein and are based on a new theorem that determines the asymptotic behavior of the solution to a Riccati-type equation containing a large parameter.

MSC:
34B24 Sturm-Liouville theory
34L20 Asymptotic distribution of eigenvalues, asymptotic theory of eigenfunctions for ordinary differential operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Allegretto, W.; Mingarelli, A.B., Boundary problems of the second order with an indefinite weight function, J. reine angew. math., 398, 1-24, (1989) · Zbl 0668.35073
[2] Atkinson, F.V.; Mingarelli, A.B., Asymptotics of the number of zeros and of the eigenvalues of general weighted sturm – liouville problems, J. reine angew. math., 375/6, 380-393, (1987) · Zbl 0599.34026
[3] Binding, P.A.; Volkmer, H., Eigencurves for two-parameter sturm – liouville equations, SIAM rev., 38, 27-48, (1996) · Zbl 0869.34020
[4] P. Binding, and, H. Volkmer, Oscillation theory for Sturm-Liouville problems with indefinite coefficents, submitted. · Zbl 1002.34018
[5] Dorodnicyn, A.A., Asymptotic laws of distribution of the characteristic values for certain special forms of differential equations of the second order, Usp. mat, nauk, 7, 3-96, (1952)
[6] Eberhardt, F.W.; Freiling, G., The distribution of the eigenvalues for second order eigenvalue problems in the presence of an arbitrary number of turning points, Results math., 2, 24-41, (1992) · Zbl 0777.34055
[7] Fleige, A., Non-semibounded sesquilinear forms and left-indefinite sturm – liouville problems, Integral equations operator theory, 33, 20-33, (1999) · Zbl 0922.47014
[8] Gohberg, I.C.; Krein, M.G., Theory and applications of Volterra operators in Hilbert space, Transl. math. monographs, 24, (1970), Amer. Math. Soc Providence · Zbl 0194.43804
[9] Ince, E.L., Ordinary differential equations, (1956), Dover New York · Zbl 0063.02971
[10] Kato, T., Perturbation theory for linear operators, (1980), Springer-Verlag New York
[11] Levitan, B.M.; Sargsjan, I.S., Introduction to spectral theory, Transl. math. monographs, 39, (1975), Amer. Math. Soc Providence · Zbl 0302.47036
[12] Moeller, M., On the unboundedness below of the sturm – liouville operator, Proc. royal soc. Edinburgh, 129A, 1011-1015, (1999) · Zbl 0947.34010
[13] Royden, H.L., Real analysis, (1988), Macmillan New York · Zbl 0704.26006
[14] Weidmann, J., Spectral theory of ordinary differential operators, Lecture notes in mathematics, 1258, (1987), Springer-Verlag New York
[15] Zettl, A., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.